Learn More
Despite the great number of methods proposed, assessing the causal role of a drug in the occurrence of an adverse medical event remains one of the most controversial issues. Qualifying terms for criteria, such as "compatible", "suggestive" of "inconclusive", have never been strictly defined, leading to low reproducibility. Weights of the criteria are(More)
Standards are lacking for validation of drug causality assessment methods. An original model is proposed using a positive rechallenge as an external standard. This model was used to validate the novel causality assessment method (RUCAM) described in the previous article (Part I; J Clin Epidemiol 1993; 46: 1323). Seventy seven reports of drug-induced acute(More)
Erythromycin, 0.3 mM, elicited a small reverse type I binding spectrum with, and was slowly demethylated by, cytochrome P-450 from control rats. No absorption peak at 456 nm could be detected upon incubation of 0.3 mM erythromycin with NADPH and control microsomes. No complex formed in vivo could be detected in microsomes isolated 2 hr after a single dose(More)
We describe a 28-yr-old woman who presented with severe, recurrent cholangitis due to Caroli's disease in association with congenital hepatic fibrosis. Cystic dilatation of the segmental bile ducts was diffuse, but predominated in the right lobe and left medial segment of the liver. Extended right lobectomy was followed by cessation of cholangitis. Partial(More)
Although increased rates of solid organ cancers have been reported following liver transplantation (LT), the impact of quantitative exposure to calcineurin inhibitors (CNI) remains unclear. We have therefore probed the relationship between the development of solid organ cancers following LT and the level of CNI exposure. This prospective single-center study(More)
We report the cases of 2 female patients aged 69 and 61 yr, suffering from fulminant hepatitis induced by pirprofen, a new nonsteroidal antiinflammatory drug. The duration of pirprofen administration before the onset of hepatitis was long, 7 and 9 mo, respectively. Hepatitis was not preceded or accompanied by hypersensitivity manifestations. The liver(More)
In France, the use of an official drug adverse reaction assessment method is mandatory since 1984. The method proposes various qualifications for chronologic and semiologic criteria without clear limits. The definitions could vary with the nature of the side-effect. We report here the results of a consensus meeting on drug-induced photosensitivity.(More)
Cross hepatotoxicity between drugs in very uncommon. We report the case of a patient in whom acute hepatitis was induced by a tricyclic antidepressant, amineptine, and recurred early after administration of another tricyclic antidepressant, clomipramine. This observation suggests that the tricyclic ring is involved in the mechanism of the deleterious effect(More)
The authors report the case of a patient who received amitriptyline on 2 occasions. On both occasions, she had fever and jaundice. On the second episode, hepatitis was severe with hepatic encephalopathy, ascites, increased prothrombin time, and massive hepatic necrosis. After interruption of the drug administration, the patient made a slow but complete(More)
The authors report the observations of four patients with iproniazid hepatitis. Three of these patients died. An antimitochondrial antibody was found in the 4 patients at a high titer. This antibody differed from the antimitochondrial antibodies which have been described previously (anti-M1, anti-M5). This new antibody was called anti-M6. The evolution of(More)